Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 780, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Nov 26, 2001, 6:41 PM CST for Sunflower County, Mississippi. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Nov 26, 2001, 6:41 PM CST (00:41 UTC)
- Expired
- Nov 26, 2001, 7:30 PM CST
- In force
- 49 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Sunflower County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 26, 3:30 PM CST | Tornado Watch | SPC | 5 hr |
| Nov 26, 6:00 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.7 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1466 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 728 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 10.6
The text
As transmitted, in the capitals the NWS used until 2016.
037 WUUS54 KJAN 270041 SVRJAN MSC133-270130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 641 PM CST MON NOV 26 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI * UNTIL 730 PM CST * AT 641 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES WEST OF INVERNESS...OR ABOUT 8 MILES SOUTH OF INDIANOLA...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR INDIANOLA AT 655 PM CST BE NEAR SUNFLOWER AT 710 PM CST A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. LAT...LON 3338 9075 3329 9059 3363 9046 3370 9061
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 26, 6:10 PM CST, 31 minutes earlier.
Area forecast discussion, Nov 26, 6:10 PM CST, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 610 PM CST MON NOV 26 2001 UPDATED THE FORECAST TO UPDATE WATCH INFORMATION AND ADD MENTION OF POSSIBLE TORNADOES WEST AND NORTHWEST ZONES. PARTICULARLY DANGEROUS SITUATION WATCH ISSUED FOR MUCH OF MISSISSIPPI FOR TONIGHT. .JAN... MS...NONE. LA...NONE. AR...NONE.
In the hours before
Special weather statement, Nov 26, 3:19 PM CST, 3 hours 22 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 271200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 319 PM CST MON NOV 26 2001 ...THUNDERSTORMS... THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY OVER NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS...AND NORTHWEST MISSISSIPPI THIS AFTERNOON AND EVENING. A FEW SEVERE THUNDERSTORMS WILL DEVELOP DURING THE LATE AFTERNOON. THE BEST RISK THROUGH SUNSET WILL BE WEST OF A LINE FROM MEADVILLE MISSISSIPPI TO YAZOO CITY TO GREENWOOD MISSISSIPPI. THE RISK OF SEVERE THUNDERSTORMS WILL INCREASE IN THESE AREAS AFTER SUNSET AND SEVERE THUNDERSTORMS ARE EXPECTED TONIGHT. FARTHER TO THE EAST... ISOLATED SEVERE STORMS ARE EXPECTED FROM NORTH CENTRAL MISSISSIPPI TO SOUTHWEST MISSISSIPPI WEST OF LINE FROM EUPORA TO RALEIGH TO PRENTISS. THE PRIMARY SEVERE WEATHER THREAT WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. A FEW TORNADOES ARE ALSO POSSIBLE. SCATTERED NON-SEVERE THUNDERSTORMS ARE EXPECTED LATE TONIGHT OVER EASTERN PORTIONS OF MISSISSIPPI. THE AIR MASS HAS BECOME VERY MOIST AND UNSTABLE AS THE NEXT COLD FRONT APPROACHES THE REGION. WIND FLOW AT LOW AND MID LEVELS IN THE ATMOSPHERE WILL SUPPORT SEVERE THUNDERSTORM DEVELOPMENT THROUGH TONIGHT AND THE POSSIBILITY OF SUPER CELL THUNDERSTORMS THAT WILL HAVE THE POTENTIAL FOR TORNADO DEVELOPMENT. THE FRONT WILL MOVE NEAR THE MISSISSIPPI RIVER IN NORTHWEST MISSISSIPPI AROUND SUNRISE TUESDAY AND EXTEND INTO NORTHEAST LOUISIANA. THE COLD FRONT WILL STALL ACROSS THE REGION AND EXTEND FROM NORTHEAST MISSISSIPPI INTO EAST CENTRAL LOUISIANA TUESDAY AFTERNOON. THIS WILL MAINTAIN THE THREAT OF SEVERE THUNDERSTORMS FOR CENTRAL AND EASTERN SECTIONS OF MISSISSIPPI. PERIODS OF HEAVY RAINFALL CAN BE EXPECTED ALONG AND EAST OF THE FRONT TUESDAY AND TUESDAY NIGHT. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL LIKELY BE NEEDED...ESPECIALLY AFTER SUNSET...FOR ALL BUT EASTERN SECTIONS OF MISSISSIPPI TONIGHT. THEY MAY ALSO BE NEEDED FOR PARTS OF CENTRAL AND EAST MISSISSIPPI TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Local storm report, Nov 26, 5:19 PM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
519 PM CST MON NOV 26 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0453 PM HOLCOMB MS TORNADO
11/26/01 GRENADA GRENADA COUNTY EMA
REPORTED DAMAGE TO
BUILDINGS AND A
HOME...ALSO OBSERVED
TORNADO CROSSING HIGHWAY
8The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 6:22 PM CST | Severe Thunderstorm Warning | JAN | Humphreys, Sunflower, Washington | 23 min |
| Nov 26, 6:46 PM CST | Tornado Warning | JAN | Washington | 44 min |
| Nov 26, 7:09 PM CST | Severe Thunderstorm Warning | JAN | Leflore | 51 min |
| Nov 26, 7:12 PM CST | Tornado Warning | JAN | Leflore, Sunflower | 48 min |
| Nov 26, 9:35 PM CST | Severe Thunderstorm Warning | JAN | Bolivar | 55 min |
| Nov 26, 10:13 PM CST | Tornado Warning | JAN | Bolivar | 47 min |
| Nov 26, 10:34 PM CST | Severe Thunderstorm Warning | JAN | Washington | 41 min |
| Nov 26, 10:49 PM CST | Severe Thunderstorm Warning | JAN | Sunflower | 41 min |
| Nov 26, 10:59 PM CST | Severe Thunderstorm Warning | JAN | Bolivar | 46 min |
| Nov 27, 6:35 AM CST | Flash Flood Warning | JAN | Adams, Claiborne, Jefferson | 2 hr |
| Nov 27, 8:55 AM CST | Flash Flood Warning | JAN | Adams, Claiborne, Jefferson | 3 hr |
| Nov 27, 12:44 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 46 min |
| Nov 27, 1:01 PM CST | Tornado Warning | JAN | Covington | 29 min |
| Nov 27, 1:11 PM CST | Severe Thunderstorm Warning | JAN | Smith | 49 min |
| Nov 27, 1:19 PM CST | Tornado Warning | JAN | Smith | 41 min |
| Nov 27, 2:05 PM CST | Severe Thunderstorm Warning | JAN | Jasper | 40 min |
| Nov 27, 3:04 PM CST | Flash Flood Warning | JAN | Covington, Jefferson Davis | 3 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.